Thunderstorm Wind, Ouachita
- When
- June 11, 5:50 AM CST
- Where
- Ouachita County, 10 mi N of Stephens
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.550, -93.067
Trees were knocked down along U.S. Highway 278.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 11, 3:00 AM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT WED JUN 11 2003 UNSTABLE WEATHER PATTERN THE NEXT FEW DAYS. FAIRLY REPETITIVE PATTERN...WITH STORM SYSTEMS MOVING FROM CENTRAL PLAINS INTO AREAS JUST NORTH OF ARKANSAS. SYSTEMS DRAGGING FRONTS NEAR ARKANSAS AND MISSOURI BORDER...WITH FRONTS ACTING AS FOCUS FOR SHOWERS AND THUNDERSTORMS. ONE ROUND OF THUNDER THIS MORNING WILL AFFECT MAINLY NORTHERN AND CENTRAL SECTIONS OF THE STATE. LOOKS LIKE THUNDER WILL PRETTY MUCH DRY UP THIS AFTERNOON...ALLOWING FOR HEATING/DESTABILIZATION OF ATMOSPHERE. APPEARS THAT ANOTHER ROUND OF THUNDER WILL DEVELOP LATER TONIGHT...AND WOULD THINK THAT PRECIPITATION WILL STAY PRETTY CLOSE TO STALLED FRONT. GIVEN THIS...BEST CHANCES FOR PRECIPITATION IN NORTHERN/CENTRAL ARKANSAS WITH ONLY SCATTERED THUNDER FARTHER SOUTH WHERE ATMOSPHERE MORE CAPPED. WITH ROUNDS OF THUNDER WILL COME THE POTENTIAL OF SEVERE WEATHER. NOT LOOKING FOR WIDESPREAD SEVERE STORMS...WITH SPOTTY WIND DAMAGE/LARGE HAIL EXPECTED. ALSO...PRECIPITABLE WATER VALUES GETTING ABOVE 1.50 INCHES...AND THIS WILL MEAN CHANCE OF LOCALLY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. LOOKS LIKE THIS PATTERN WILL HOLD THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...WITH CHANCES OF PRECIPITATION MENTIONED THROUGH NEXT TUESDAY. FCSTID = 46 HRO 83 68 84 68 / 80 60 60 30 LIT 87 72 89 72 / 70 50 60 30 HOT 88 72 88 72 / 60 50 60 30 PBF 87 73 89 73 / 50 40 50 30 .LZK...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH ARKANSAS FROM THE NORTH TODAY. SEVERAL SYSTEMS ALOFT MOVING ACROSS ARKANSAS AHEAD OF THE FRONT HAVE ALREADY PRODUCED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA DURING THE EARLY MORNING HOURS. THE SHOWERS AND THUNDERSTORMS WILL WEAKEN BY MID MORNING. THE FRONT WILL STALL NEAR THE ARKANSAS AND MISSOURI BORDER LATER TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP NEAR THE FRONT...WITH PRECIPITATION MAINLY AFFECTING THE NORTHERN HALF OF THE STATE. STORMS ARE EXPECTED TO BE MOST ACTIVE AFTER MIDNIGHT...WITH A FEW STORMS POSSIBLY BECOMING SEVERE. LOCALLY HEAVY RAIN CAN ALSO BE EXPECTED THROUGH TONIGHT. THE ATMOSPHERE IS VERY MOIST...AND THIS WILL ALLOW STORMS TO PRODUCE RAINFALL MORE EFFICIENTLY. ONE TO TWO INCHES OF RAIN MAY OCCUR IN LESS THAN AN HOUR IN SOME CASES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THIS PATTERN OF UNSETTLED WEATHER IS EXPECTED TO CONTINUE FOR SEVERAL MORE DAYS. THE STALLED FRONT NEAR THE ARKANSAS AND MISSOURI BORDER WILL MEANDER FOR COUPLE OF DAYS BEFORE MOVING TO THE NORTH. YET ANOTHER COLD FRONT WILL APPROACH FROM THE PLAINS OVER THE WEEKEND BEFORE STALLING ACROSS THE REGION. GIVEN THE PATTERN... CHANCES FOR THUNDERSTORMS ARE MENTIONED IN THE FORECAST THROUGH EARLY NEXT WEEK. SPOTTY SEVERE WEATHER IS EXPECTED IN THE COMING DAYS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAIN IS ALSO LIKELY...WITH FLASH FLOODING POSSIBLE IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...WITH SEVERE WEATHER POSSIBLE MAINLY ACROSS THE NORTHERN HALF OF ARKANSAS. 57/46
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
425 AM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM MURFREESBORO AR WIND DAMAGE
06/10/03 PIKE TREES DOWN IN MURFREESBORO
AND IN OTHER LOCATIONS IN
THE COUNTY. REPORTED BY
EMERGENCY MANAGEMENT.
0140 AM HOT SPRINGS AR WIND DAMAGE
06/11/03 GARLAND TREE LIMBS DOWN MAINLY IN
THE SOUTHERN PART OF THE
CITY NEAR LAKE HAMILTON.
REPORTED BY LAW
ENFORCEMENT.
0205 PM BENTON AR WIND DAMAGE
06/11/03 SALINE TREES AND TREE LIMBS DOWN
AT VARIOUS LOCATIONS IN THE
CITY AND IN SALINE COUNTY.
REPORTED BY LAW
ENFORCEMENT.
0230 AM LITTLE ROCK AR WIND DAMAGE
06/11/03 PULASKI TREES DOWN NEAR ALLSOP
PARK. REPORTED BY LAW
ENFORCEMENT.
0230 AM LITTLE ROCK AR LIGHTNING
06/11/03 PULASKI LIGHTNING STRUCK A HOUSE
ON CROWN POINT ROAD CAUSING
SEVERE DAMAGE TO THE
INTERIOR. LIGHTNING ALSO
STRUCK AN ELECTRICAL
TRANSFORMER NEXT TO A HOUSE
ON COACH LIGHT ROAD
DETACHING THE POWER LINES
FROM THE HOUSE. REPORTED BY
LAW ENFORCEMENT.
57The Shreveport radar (KSHV), 142 km away, was scanning. The volume nearest the first event began at 11:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were knocked down along U.S. Highway 278.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362857.